Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 1, 2016, 9:10 PM CDT for 17 counties in South Dakota. It took effect at Sep 2, 2016, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2016, 9:10 PM CDT (02:10 UTC)
- In effect from
- Sep 2, 2016, 10:00 AM CDT
- Expired
- Sep 2, 2016, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 127 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
302 WWUS73 KABR 020210 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 910 PM CDT THU SEP 1 2016 ...MORE STRONG WINDS ON THE WAY FOR FRIDAY... .THE PRESSURE PATTERN ON FRIDAY WILL SUPPORT SUSTAINED WINDS UP TO 30 MPH WITH GUST POTENTIAL TO 45 MPH. SDZ003>006-009-010-015>017-033>037-045-048-051-021015- /O.NEW.KABR.WI.Y.0009.160902T1700Z-160903T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...EUREKA...ABERDEEN... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 910 PM CDT THU SEP 1 2016 /810 PM MDT THU SEP 1 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING...STRONG WINDS DEVELOPING BY NOON CDT. * WINDS...SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...DIFFICULT TRAVEL ON EAST-WEST ROADS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
3 follow-up statements
775 WWUS73 KABR 020850 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CDT FRI SEP 2 2016 SDZ003-004-009-015-016-033>035-045-048-022100- /O.EXT.KABR.WI.Y.0009.160902T1500Z-160903T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 350 AM CDT FRI SEP 2 2016 /250 AM MDT FRI SEP 2 2016/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG WINDS DEVELOPING BY NOON CDT. * WINDS...SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...DIFFICULT TRAVEL ON EAST-WEST ROADS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-036-037-051-022100- /O.CON.KABR.WI.Y.0009.160902T1700Z-160903T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...HIGHMORE...MILLER...FORT THOMPSON 350 AM CDT FRI SEP 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS DEVELOPING BY NOON CDT. * WINDS...SOUTH WINDS INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...DIFFICULT TRAVEL ON EAST-WEST ROADS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
412 WWUS73 KABR 021951 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 251 PM CDT FRI SEP 2 2016 ...STRONG WINDS CONTINUE ACROSS THE REGION... SDZ003-004-009-015-016-033>035-045-048-030000- /O.CON.KABR.WI.Y.0009.000000T0000Z-160903T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...WAKPALA...HERREID...MOBRIDGE...ISABEL... GETTYSBURG...MISSION RIDGE...ONIDA...PIERRE...MURDO...KENNEBEC 251 PM CDT FRI SEP 2 2016 /151 PM MDT FRI SEP 2 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG WINDS THROUGH 7 PM CDT. * WINDS...SOUTH WINDS 25 TO 40 MPH WITH HIGHER GUSTS. * IMPACTS...DIFFICULT TRAVEL ON EAST-WEST ROADS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-036-037-051-030000- /O.CON.KABR.WI.Y.0009.000000T0000Z-160903T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...HIGHMORE...MILLER...FORT THOMPSON 251 PM CDT FRI SEP 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG WINDS THROUGH 7 PM CDT. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...DIFFICULT TRAVEL ON EAST-WEST ROADS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
522 WWUS73 KABR 030000 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 700 PM CDT FRI SEP 2 2016 SDZ003>006-009-010-015>017-033>037-045-048-051-030100- /O.EXP.KABR.WI.Y.0009.000000T0000Z-160903T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...EUREKA...ABERDEEN... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 700 PM CDT FRI SEP 2 2016 /600 PM MDT FRI SEP 2 2016/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS ARE DIMINISHING TO BELOW ADVISORY CRITERIA STRENGTH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 1, 6:22 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 1, 6:22 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 622 PM CDT THU SEP 1 2016 .UPDATE... Issued at 609 PM CDT THU SEP 1 2016 See below for an updated aviation forecast discussion. && .SHORT TERM...(This Evening through Saturday Night) Issued at 309 PM CDT THU SEP 1 2016 High pressure to the east and lee low development to the west will allow for low level jet formation overnight with 850mb wind speeds increasing to around 40kts. As this mixes out, wind speeds should top out right around advisory criteria. As there are current headlines for winds to our west will likely delay headlines once these are clear to avoid any confusion. We will also see the left exit region of a subtle 50kt jet streak move across northwestern counties Friday evening, along with a push of some mid level isentropic ascent. Profiles support elevated showers, generally above 12kft, so added mention of thunder but most likely the area impacted will just see virga. Split flow in the jet continues into Saturday, with no evident waves at 500mb. An inverted trof at the surface will split the CWA, with the core of warmest 850mb temperatures moving into the Missouri and James valleys. A low level jet that develops around the periphery of this low will provide the focus for elevated convection Sunday morning for parts of the eastern and northern CWA. .LONG TERM...(Sunday through Thursday) Issued at 309 PM CDT THU SEP 1 2016 Upper level southwest flow will be dominant through the extended period, as the region will be situated between a trough to the west and high pressure to the east/southeast. Several shortwaves will ride up the east side of the trough and across the northern plains. A surface low pressure system will be over the western part of the state Sunday morning, and will slowly work its way toward the Missouri River area during the day. The associated frontal boundary looks to become the focus for thunderstorm development, with MU cape values approaching 3000 j/kg and 0-6 km shear values in excess of 50 knots over parts of the western CWA. Therefore, may see strong to severe thunderstorm development Sunday afternoon into Sunday evening along and west of the river. A couple more low pressure systems will slide across the region after that, and in association with the shortwave energy, really cannot pick out a time without at least a small chance of pops needed. Sunday and Monday will be the warmest days of the period, with highs in the upper 70s to mid 80s. Slightly cooler air then moves in, with highs mainly in the 70s Tuesday through Thursday. After a mild night with lows in the 60s Sunday night, overnight lows in the 50s will be common. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 609 PM CDT THU SEP 1 2016 VFR conditions are forecast to prevail across the area through Friday. Windy south-southeasterly winds will back off some overnight across the CWA, before increasing again on Friday CWA- wide into the 20 to 30 knot range with higher gusts. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Dorn SHORT TERM...Connelly LONG TERM...Parkin AVIATION...Dorn
Hazardous weather outlook, Sep 1, 3:46 AM CDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CDT THU SEP 1 2016 SDZ003-015-020900- CORSON-DEWEY- 246 AM MDT THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE VERY HIGH FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ004>011-016>023-033>037-045-048-051-020900- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 346 AM CDT THU SEP 1 2016 /246 AM MDT THU SEP 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SD
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.